Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Jonathan S. Golan and Harold Simmons
Title: Derivatives, nuclei and dimensions on the frame of torsion theories
Additional book information: Pitman Research Notes in Mathematics Series no. 188, Longman Scientific & Technical, Harlow, U.K. (co-published in the United States with John Wiley & Sons Inc., New York), 1988, 120 pp., $44.95. ISBN 0-582-03448-5.

References [Enhancements On Off] (What's this?)

  • 1. F. Borceux and G. M. Kelly, On locales of localizations, J. Pure Appl. Algebra 46 (1987), no. 1, 1–34. MR 894389, https://doi.org/10.1016/0022-4049(87)90040-5
  • 2. J. S. Golan, Localization of noncommutative rings, Marcel Dekker, New York, 1975. MR 366961
  • 3. Jonathan S. Golan, Torsion theories, Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 29, Longman Scientific & Technical, Harlow; John Wiley & Sons, Inc., New York, 1986. MR 880019
  • 4. T. J. Hodges, Review of [3], Bull. Amer. Math. Soc. (N.S.) 20 (1989), 148-151.
  • 5. J. R. Isbell, Atomless parts of spaces, Math. Scand. 31 (1972), 5-32. MR 358725
  • 6. Peter T. Johnstone, Stone spaces, Cambridge Studies in Advanced Mathematics, vol. 3, Cambridge University Press, Cambridge, 1986. Reprint of the 1982 edition. MR 861951
  • 7. J. Lambek, Lectures on rings and modules, Blaisdell, 1966; republished by Chelsea Publishing Co., 1976. MR 419493
  • 8. H. Simmons, A framework for topology, Logic Colloquium ’77 (Proc. Conf., Wrocław, 1977) Stud. Logic Foundations Math., vol. 96, North-Holland, Amsterdam-New York, 1978, pp. 239–251. MR 519819
  • 9. H. Simmons, An algebraic version of Cantor-Bendixson analysis, Categorical aspects of topology and analysis (Ottawa, Ont., 1980) Lecture Notes in Math., vol. 915, Springer, Berlin-New York, 1982, pp. 310–323. MR 659900
  • 10. Harold Simmons, Near-discreteness of modules and spaces as measured by Gabriel and Cantor, J. Pure Appl. Algebra 56 (1989), no. 2, 119–162. MR 979667, https://doi.org/10.1016/0022-4049(89)90141-2
  • 11. J. T. Stafford, On the stable range of right Noetherian rings, Bull. London Math. Soc. 13 (1981), no. 1, 39–41. MR 599638, https://doi.org/10.1112/blms/13.1.39

Review Information:

Reviewer: P. T. Johnstone
Journal: Bull. Amer. Math. Soc. 23 (1990), 178-182
DOI: https://doi.org/10.1090/S0273-0979-1990-15927-0
American Mathematical Society